Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2015, 4:38 PM CDT for Attala County, Leake County, Madison County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 4:38 PM CDT (21:38 UTC)
- Expired
- May 30, 2015, 5:18 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Attala County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:55 PM CDT | TSTM WND DMG | 11 Wsw Carthage, MS | TREE DOWNED ON NATCHEZ TRACE PARKWAY...NEAR HIGHWAY 43 AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS54 KJAN 302138
SVRJAN
MSC007-079-089-302230-
/O.NEW.KJAN.SV.W.0166.150530T2138Z-150530T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FARMHAVEN...
OR 11 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CARTHAGE AND THOMASTOWN AROUND 505 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
REDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3272 8940 3261 8973 3263 8973 3260 8978
3259 8979 3259 8984 3258 8985 3258 8986
3257 8987 3270 8998 3301 8965
TIME...MOT...LOC 2138Z 235DEG 31KT 3268 8985
HAIL...1.25IN
WIND...60MPH
$$
171 follow-up statement
459
WWUS54 KJAN 302218
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT SAT MAY 30 2015
MSC007-079-089-302228-
/O.CAN.KJAN.SV.W.0166.000000T0000Z-150530T2230Z/
ATTALA MS-MADISON MS-LEAKE MS-
518 PM CDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ATTALA...
NORTHEASTERN MADISON AND LEAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3272 8940 3261 8973 3263 8973 3260 8978
3259 8979 3259 8984 3258 8985 3258 8986
3257 8987 3270 8998 3301 8965
TIME...MOT...LOC 2215Z 235DEG 31KT 3287 8954
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:42 PM CDT, 56 minutes earlier.
Area forecast discussion, May 30, 3:42 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT SAT MAY 30 2015 .DISCUSSION...TONIGHT THROUGH SUNDAY NIGHT...SCATTERED SHOWERS AND STORMS CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON. ACTIVITY OVER THE DELTA BECAME A BIT MORE ORGANIZED EARLIER THIS AFTERNOON. THUS...A LIMITED THREAT OF SEVERE STORMS WAS INTRODUCED INTO THE HWO THERE FOR THE REMAINDER OF THE AFTERNOON. ORGANIZATION OF THESE STORMS OVER MY WEST WAS AS A RESULT OF OUTFLOW OFF THE REMNANTS OF A COMPLEX OF STORMS THAT WAS OVER THE ARKLATEX EARLIER THIS MORNING...COMBINING WITH THE WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION. WHILE THIS LINE HAS BECOME MORE DISORGANIZED OVER THE LAST COUPLE OF HOURS...STORMS ASSOCIATED WITH IT COULD STILL PULSE TO STRONG AND SEVERE LIMITS...AND BECOME CAPABLE OF PRODUCING 40-60 MPH WIND GUSTS AND HAIL. BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTENING WILL ALSO OCCUR WITH ANY STORM. A GOOD BIT OF THE CONVECTION FROM THE AFTERNOON WILL GRADUALLY DISSIPATE AFTER SUNSET AS HEATING IS LOST THROUGH THE EVENING. HOWEVER...MODELS DO INDICATE THAT SOME CONVECTION WILL REMAIN POSSIBLE THROUGH THE NIGHT...PARTICULARLY ACROSS MY WEST. THIS IS AS A RESULT OF SUBTLE DISTURBANCES ALOFT...AHEAD OF A SURFACE FRONT CURRENTLY STRETCHING FROM NEAR THE ARKLATEX INTO CENTRAL TEXAS... CONTINUING TO ROTATE AROUND A BROAD TROUGH SLOWLY ADVANCING EAST TOWARD THE LOWER MISSISSIPPI RIVER VALLEY. IN ADDITION...ANY LINGERING OUTFLOW BOUNDARIES MEANDERING ABOUT THE CWA COULD ALSO AID IN LINGERING CONVECTION OVERNIGHT. GOOD CHANCES FOR SHOWERS AND STORMS WILL AGAIN EXIST SUNDAY INTO AT LEAST EARLY SUNDAY EVENING. THE BETTER FOCUS FOR ACTIVITY THOUGH LOOKS TO BE OVER CENTRAL AND EASTERN PORTIONS OF THE CWA. CONVECTION SUNDAY LOOKS TO BE FURTHER AIDED BY THE PREVIOUSLY MENTIONED SURFACE FRONT AS IT TRIES TO PUSH INTO THE FORECAST AREA FROM THE WEST. A STRONG OR SEVERE STORM AGAIN CAN'T BE RULED OUT SUNDAY AFTERNOON AS THERE WILL BE A TAD BETTER WIND SHEAR OVER THE REGION. HOWEVER...WITH MORE IN THE WAY OF WIDESPREAD CLOUD COVER EXPECTED...THE LACK OF HEATING LOOKS TO HELP KEEP THIS POTENTIAL QUITE LOW. ONCE AGAIN...THE BULK OF ANY ONGOING CONVECTION SUNDAY EVENING... SHOULD BEGIN TO SLOWLY DISSIPATE AFTER SUNSET. /19/ MONDAY THROUGH FRIDAY...THE LONG RANGE FORECAST CONTINUES TO BE IN FLUX AS MODEL GUIDANCE TRENDS TOWARD A MORE PROGRESSIVE SOLUTION RESULTING IN A DRIER AND WARMER STRETCH OF WEATHER...A BIG CHANGE FROM THE RECENT CONSENSUS FOR A MEANDERING CUT-OFF LOW THAT WAS EXPECTED TO BRING RAINY WEATHER TO THE ARKLAMISS REGION. TO START THE WORK WEEK...AN OPEN WAVE WILL CONTINUE TO SLOWLY PUSH SOUTHEAST ACROSS THE LOWER MS VALLY REGION WITH MOISTURE CONVERGENCE SETTING UP AHEAD OF THE TROUGH AXIS OVER ERN/SRN MS MONDAY AFTN. ALTHOUGH SHEAR IS EXPECTED TO BE WEAK...THERE COULD BE SUBSTANTIAL INSTABILITY SUPPORTIVE OF STRONG TO PERHAPS SEVERE STORMS DURING PEAK HEATING. THEREAFTER...THE THREAT FOR HEAVY RAINFALL AND SEVERE WEATHER WILL DROP OFF SIGNIFICANTLY FOR MID WEEK. THE GEFS DOES HAVE SEVERAL MEMBERS CUTTING OFF SHORTWAVE ENERGY IN THE VICINITY OF THE CENTRAL GULF COAST...BUT ITS MEAN LOW POSITION IS CONSIDERABLY FARTHER EAST SUGGESTING THAT ASSOCIATED WARM ADVECTION AND LARGE SCALE FORCING/PRECIP WILL FOCUS EAST OF THE FORECAST AREA. SO HAVE CONTINUED THE TREND OF REDUCING POPS AND CONFINING THEM MORE TO SOUTHEAST OF THE NATCHEZ TRACE. BY THE END OF THE WEEK...THERE ARE SOME INDICATIONS THAT EASTERLY FLOW NORTH OF A CLOSED LOW IN THE VICINITY OF SRN GA/FL WILL HELP TO ADVECT DEEPER MOISTURE FAR ENOUGH WEST TO INCREASE POPS OVER CNTRL/ERN MS. OTHERWISE...IT IS WORTH NOTING THAT WE HAVE INCREASED HIGH TEMPERATURES A LITTLE FOR NEXT WEEK BASED ON LATEST TRENDS. /EC/ && .AVIATION...SHOWERS AND STORMS CONTINUE MOVING EAST NORTHEAST THROUGH THE AREA THIS AFTERNOON. ACTIVITY COULD LIMIT RESTRICTIONS TO BRIEF MVFR AND IFR CATEGORIES IF OBSERVED ON STATION. COVERAGE IS EXPECTED TO BE GRADUALLY SUBSIDE DURING THE EVENING HOURS. THE MOST INTENSE STORMS THIS AFTERNOON COULD CAUSE 40-60 MPH WINDS GUSTS... HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 83 66 82 / 45 61 36 35 MERIDIAN 66 85 66 82 / 36 61 49 46 VICKSBURG 68 82 66 81 / 52 51 30 26 HATTIESBURG 67 87 68 84 / 29 61 51 47 NATCHEZ 68 82 68 82 / 50 54 35 33 GREENVILLE 68 81 64 80 / 54 46 18 20 GREENWOOD 67 81 65 80 / 55 54 24 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, May 30, 1:39 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT SAT MAY 30 2015 ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-037>039-043>066- 072>074-311200- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA- TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 139 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ075-LAZ009-MSZ018-019-025>027-034>036-040>042-311200- CHICOT-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 139 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A STORMS THAT HAVE ORGANIZED ALONG A LINE...THAT IS MOVING EAST ACROSS THE DELTA REGION THIS AFTERNOON...COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS OF 60 MPH AND HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 30, 3:09 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SAT MAY 30 2015
LAZ025-302045-
TENSAS LA-
309 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS PARISH UNTIL
345 PM CDT...
AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 19 MILES NORTHEAST OF FERRIDAY...MOVING NORTH AT 35
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE BRUIN AROUND 325 PM CDT.
NEWLIGHT AROUND 335 PM CDT.
LAT...LON 3212 9147 3206 9120 3186 9130 3185 9134
3183 9135 3186 9153
TIME...MOT...LOC 2009Z 200DEG 29KT 3189 9141
17Special weather statement, May 30, 3:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SAT MAY 30 2015
LAZ026-302115-
CONCORDIA LA-
348 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 415 PM CDT...
AT 348 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.
LAT...LON 3104 9165 3104 9172 3107 9171 3109 9172
3110 9170 3111 9170 3112 9172 3114 9172
3116 9170 3114 9161 3111 9163 3106 9156
3103 9157 3100 9164 3097 9166
TIME...MOT...LOC 2048Z 200DEG 20KT 3102 9168
17Special weather statement, May 30, 4:03 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SAT MAY 30 2015
MSZ043-048-302130-
HINDS MS-MADISON MS-
403 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND NORTH
CENTRAL HINDS COUNTIES UNTIL 430 PM CDT...
AT 403 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POCAHONTAS...OR 10 MILES NORTH OF CLINTON...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLORA AND ANNANDALE AROUND 415 PM CDT.
LAT...LON 3258 9040 3258 9039 3261 9036 3260 9036
3261 9035 3261 9034 3263 9031 3259 9012
3238 9024 3244 9044
TIME...MOT...LOC 2103Z 200DEG 20KT 3248 9031
17Special weather statement, May 30, 4:05 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT SAT MAY 30 2015 MSZ048-302130- HINDS MS- 405 PM CDT SAT MAY 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 430 PM CDT... AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER RAYMOND...OR 9 MILES SOUTHWEST OF CLINTON...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BOLTON AROUND 420 PM CDT. CLINTON AROUND 425 PM CDT. LAT...LON 3218 9037 3223 9057 3241 9056 3234 9029 TIME...MOT...LOC 2105Z 200DEG 20KT 3226 9047 17
Special weather statement, May 30, 4:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT SAT MAY 30 2015
MSZ038-302145-
WINSTON MS-
420 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINSTON COUNTY
UNTIL 445 PM CDT...
AT 420 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MILLCREEK...OR NEAR LOUISVILLE...MOVING NORTHEAST AT 5 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MILLCREEK AND BETHEDEN AROUND 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3305 8896 3310 8907 3329 8906 3329 8881
3315 8881
TIME...MOT...LOC 2120Z 205DEG 5KT 3312 8899
19Special weather statement, May 30, 4:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SAT MAY 30 2015
MSZ042-043-302200-
YAZOO MS-MADISON MS-
426 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON AND EAST
CENTRAL YAZOO COUNTIES UNTIL 500 PM CDT...
AT 426 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR NEAR CANTON...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WAY AROUND 430 PM CDT.
SHARON AND VAUGHAN AROUND 435 PM CDT.
LAT...LON 3288 8996 3267 8977 3256 9006 3271 9018
3289 8999
TIME...MOT...LOC 2126Z 235DEG 31KT 3268 9005
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| May 29, 7:29 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| May 30, 2:16 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| May 30, 2:30 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
| May 30, 2:44 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| May 30, 2:49 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
| May 30, 3:02 PM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| May 30, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 38 min |
| May 30, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 12 min |
| May 30, 4:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| May 30, 4:05 PM CDT | Special Weather Statement | JAN | Hinds | 25 min |
| May 30, 4:20 PM CDT | Special Weather Statement | JAN | Winston | 25 min |
| May 30, 4:26 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 48 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 19 min |
| May 30, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| May 30, 4:56 PM CDT | Special Weather Statement | JAN | Rankin | 34 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 44 min |
| May 30, 5:20 PM CDT | Special Weather Statement | JAN | Scott | 25 min |
| May 30, 5:40 PM CDT | Special Weather Statement | JAN | Covington | 35 min |
| May 30, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 28 min |
| May 30, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 41 min |
| May 30, 6:00 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 37 min |
| May 30, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| May 30, 6:36 PM CDT | Special Weather Statement | JAN | Newton | 24 min |
| May 30, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.